MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11 MM)

MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11 MM)
Model Number BC0411XC-ID
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Microvention determined that the issue was confirmed to be isolated to this small lot and was due to a human error.The products are manufactured in tightly controlled environment, the product bioburden level is regularly monitored and kept at very low level.Awareness training has been performed to the personnel involved in the incident.Two other scepter xc balloons from the same lot were sent to the same customer (total of three devices).The reports have been submitted as mfr report # 2032493-2017-00175 and mfr report # 2032493-2017-00176.There are no other scepter xc balloons with this lot number that exist in the field.
 
Event or Problem Description
It was identified that a scepter xc balloon was inadvertently missed from the terminal sterilization process and shipped to a customer.The physician was immediately notified.The balloon was used in a patient that was classified as hh4 (hunt and hess scale) who was undergoing treatment for a ruptured aneurysm.The balloon was first used to place coils inside the aneurysm sac (balloon remodeling technique) and then to deliver an acclino flex stent at the neck of the aneurysm.The patient was being treated with a broad-spectrum antibiotic (tazobac) for pneumonia prior to procedure.Currently, the patient is still intubated.The patient is being closely monitored by the physician, no additional complications or changes in blood count observed at this point.

Brand Name
SCEPTER XC OCCLUSION BALLOON (4X11 MM)
Common Device Name
BALLOON
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key6803002
Report Number2032493-2017-00174
Device Sequence Number1852728
Product Code MJN
UDI-Device Identifier00842636020591
UDI-Public(01)00842636020591(11)160808(17)190731(10)160808GC3
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2017
Device Model NumberBC0411XC-ID
Device Lot Number160808GC3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2017
Initial Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1